How to treat severe hip pain during pregnancy?

Q. What to do for severe hip pain during pregnancy?

Answered by
Dr. Sumit Chawla
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jul 19, 2016 and last reviewed on: Jul 26, 2023

Hi doctor,

My wife is 14 weeks pregnant. Since yesterday night, she has been suffering from severe left hip pain. She is unable to stand, sit and walk comfortably. It started with mild pain for a month. The pain seems to be unbearable. I applied the pain reliever cream and spray, but it did not work. Kindly suggest to me what I have to do.

#

Hello,

Welcome to icliniq.com.

Since your wife is pregnant, kindly visit an orthopedic surgeon for clinical evaluation as the condition can be due to multiple reasons ranging from vitamin D deficiency to transient osteoporosis of the hip or referred pain from the pelvis. Do not expose your wife to X-ray as it can harm the baby in the mother's womb. An MRI might be required depending on the findings of the examination. Only Acetaminophen (Paracetamol) is a safe analgesic for her during her pregnancy. My recommendation is to visit your local orthopedic surgeon for clinical evaluation.

Thank you.

Hello doctor,

I am so grateful for your prompt response.

#

Hi,

Welcome back to icliniq.com.

Thank you for your positive feedback. Please do not hesitate to ask for any more doubts or second opinion.

Thank you.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Pregnancy and Birth

.. taken for a fetus to develop inside a woman’s womb. Sometimes, if more than one embryo develops inside the uterus at the same time, it is known as a multiple pregnancy .. ...   Read full

I have osteoporosis. Will I be able to conceive?

I have been diagnosed with osteoporosis ... Osteoporosis has no harmful effects on the conception or fertility ...   Read full

If I had six Paracetamol tablets and seven of Mefenamic acid, how bad can it be?

.. is really too high. You should not take medicines like this without a proper prescription from your doctor. You may have an acute liver failure. Stop them right now and take a high-carbohydrate diet for the next five to seven days.   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


PCOS and Liver Problems
The hormonal imbalances in polycystic ovary syndrome could cause liver diseases. Read the article to know the relationship between these medical conditions.  Read more»
Inferior Alveolar Nerve Lateralization Technique
The inferior alveolar nerve lateralization technique is a surgical lateralization technique to reposition the nerve. Read the article to know more about this.  Read more»
COVID-19 and Ebola: Similarities and Differences
This article gives a comparison and broader overview of the outbreak of the two deadliest diseases that showed a greater incidence over the last two decades.  Read more»

Ask your health query to a doctor online?

Ask an Orthopaedician & Traumatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.